MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT SOLO VASCULAR STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT SOLO VASCULAR STENT SYSTEM
Catalog Number EX062001CL
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/28/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.
 
Event or Problem Description
It was reported that during a stenting procedure of the mid sfa via antegrade approach, the outer catheter of the delivery system broke and the vascular stent could not be deployed.Another stent of the same brand was used to complete the procedure successfuly.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.During the evaluation of the returned device, the stent was found to be partially released and could not be deployed any further during the performed function test.The condition of the device indicates the presence of increased friction finally leading to the reported failure to deploy the stent.According to the event description, the outer catheter broke during the attempt to deploy the stent.However, as no broken component was identified during sample evaluation, the reported breakage could not be confirmed.Potential contributing factors to the reported event have been evaluated.Previous investigations of similar complaints have been reviewed.The reported event may be related to a difficult anatomy as highly tortuous or calcified vessels can lead to increased friction and subsequent release force increase.Reportedly, the lesion had been pre-dilated.The event also may be use-related as rough handling of the device can lead to deformation and subsequent friction increase.On the basis of the information available, a definite root cause for the reported event could not be determined.The ifu states: "do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit." updated data; sample was received.Updated 'eval code & desc - conclusion 1'; evaluation completed.
 
Event or Problem Description
It was reported that during a stenting procedure of the mid sfa via antegrade approach, the outer catheter of the delivery system broke and the vascular stent could not be deployed.Another stent of the same brand was used to complete the procedure successfully.There was no reported patient injury.

Brand Name
LIFESTENT SOLO VASCULAR STENT SYSTEM
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key5885162
Report Number9681442-2016-00230
Device Sequence Number16363604
Product Code NIP
UDI-Device Identifier04049519004105
UDI-Public(01)04049519004105(17)160808(10)ANYH1053
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2016
Device Catalogue NumberEX062001CL
Device Lot NumberANYH1053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/18/2016
Supplement Report FDA Received Date10/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight57